I am a 50 yr old female, obese, high blood pressure, otherwise generally healthy. For most of my life I have had high pulse rate, resting or not. I have not always been overweight but have had high blood pressure since my early 20's. I was in emerg in my 20's with tachycardia (125+ bpm) while stressed. My resting pulse rate is around 80 and over. It's not hard to find my pulse at 118 while shopping. I started using the elliptical at the gym in January and have been going minimum 2 times per week. I workout from 15 to 30 minutes. I monitor my heart rate while doing so. I don't have to work hard at all to maintain a heart rate of about 136 or so and I may start to puff a little at 142 or so. If I am to follow the charts for exercise zones, and to not exceed my maximum heart rate, I am working in the anaerobic (hardcore training) range. I want to work in the weight control to the aerobic/cardio training range but I am barely working to keep my heart rate in the appropriate range. I sweat quite a bit but I don't puff much. My feet fall asleep after about 10 to 15 minutes as well. I am a bit afraid to keep exercising as I don't want to force a heart attack. I don't know what I should do next. I need the exercise but is it dangerous? I get palpitations but not only when I am exercising. I've mentioned my high pulse and palpitations to my doctors before and have had a holter over night which only showed the occasional pvc I believe. Suggestions on course of action?
A fast heart rate can be a medical problem, shortness of breath and low exercise tolerance as well. Have you had a recent medical checkup? What has your doctor said about your general health? I take a beta blocker and that keeps my HR in an acceptable range, but I don't have shortness of breath, nor palps.
Thanks for the feedback. Yes, I've had a check up in the past few months. General blood work comes back ok, nothing really different from previous (slightly elevated TOTAL cholesterol, elevated LDL and triglycerides and lower than preferred HDL). I have only the occasional SOB. I am taking hydrochlorothiazide for the blood pressure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.